Bigoreksi med paraffinomdannelse kan give hyperkalcæmi

Translated title of the contribution: Paraffin oil injecions due to bigorexia may cause hypercalcaemia

Henriette Holst Nerild, Karen Simone Theilade, Ebbe Eldrup

Abstract

Paraffin oil injections may cause severe hypercalcaemia, likely due to development of granulomas at injection sites, activating 1,25 dihydroxyvitamin D and increasing calcium uptake from gut, kidney and bone. This is a case report of a 39-year-old male with severe hypercalcaemia and renal failure due to paraffin oil injections. He was treated with prednisolone (25-50 mg daily), but the disease recurred the next two summers probably due to erroneous vitamin D supplement and sun exposure. The disease course and prognosis are unknown. Treatment options are discussed, and paraffin oil injections should be avoided.

Translated title of the contributionParaffin oil injecions due to bigorexia may cause hypercalcaemia
Original languageDanish
Article numberV04180256
JournalUgeskrift for Laeger
Volume180
ISSN0041-5782
Publication statusPublished - 26 Nov 2018

Fingerprint

Dive into the research topics of 'Paraffin oil injecions due to bigorexia may cause hypercalcaemia'. Together they form a unique fingerprint.

Cite this